MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL SHAVER HANDPIECE 2.0 WITHOUT BUTTONS; ARTHROSCOPE

MEDOS INTERNATIONAL SARL SHAVER HANDPIECE 2.0 WITHOUT BUTTONS; ARTHROSCOPE
Catalog Number 283712
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H10 additional narrative: e3: reporter is a j&j sales representative.Udi - this report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H10 additional narrative: e3: reporter is a j&j sales representative.D4: the expiration date is currently unavailable.H4: the device manufacture date is unknown.Udi: (b)(4).As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.
 
Event or Problem Description
It was reported that prior to an unspecified surgical procedure it was observed that when the shaver handpiece 2.0 without buttons device was inserted it did not fully connect.There was no patient involvement.There were no reports of injuries, medical intervention, or prolonged hospitalization.Another like device was used.No additional information could be provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10: additional narrative: investigation summary: the complaint device was received and evaluated.During the analysis of the device, it was deemed that the motor presented a failure; however, as the motor cannot be disassembled to perform a repair, the devices must be discarded.The front seal of the motor is allowing saline to enter the motor during use.This causes the handpiece to stop functioning.This fault affects the reliability of the handpiece but does not adversely impact patient safety.Manufacturing record evaluation (mre) is not needed since the device falls into capa that was opened due to the motor cannot be disassembled to perform a repair.The products produced with the original design are not serviceable.The root cause is attributed to manufacturing involving a design change.There is a capa associated with this product code, most of the complaints received to-date are related to failed motors with evidence of water intrusion and manifested as malfunctioning or seized motors, therefore; the devices are under service discontinuation.This product issue is already being addressed by depuy quality system.Further investigation and assessment are covered under the capa in our quality system.Depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.

Brand Name
SHAVER HANDPIECE 2.0 WITHOUT BUTTONS
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle CH-24 00
SZ   CH-2400
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key18934493
Report Number1221934-2024-00927
Device Sequence Number14565360
Product Code HRX
UDI-Device Identifier10886705030736
UDI-Public10886705030736
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K954465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number283712
Device Lot NumberM10AL0188
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2024
Supplement Date Received by Manufacturer04/30/2024
Initial Report FDA Received Date03/19/2024
Supplement Report FDA Received Date05/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/08/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown